Universidad Complutense de Madrid
E-Prints Complutense

Remarks on completely continuous polynomials

Impacto

Downloads

Downloads per month over past year



Bombal Gordón, Fernando and Emmanuele, Giovanni (1997) Remarks on completely continuous polynomials. Quaestiones Mathematicae, 20 (1). pp. 85-93. ISSN 1607-3606

Official URL: http://www.tandfonline.com/toc/tqma20/20/1


URLURL Type
http://www.tandfonline.com/Publisher


Abstract

In this paper the authors give new conditions on Banach spaces E and F which ensure that all polynomials P:E→F are completely continuous (i.e., send weakly converging sequences into norm-converging sequences). Among them are the following: (i) E has the Dunford-Pettis property and any Dunford-Pettis subset of F is relatively compact; (ii) all weakly null sequences of E are limited and F has the Gelʹfand-Phillips property. These results complement similar ones by M. González and J. M. Gutiérrez del Alamo [Arch. Math. (Basel) 63 (1994), no. 2, 145–151;Glasgow Math. J. 37 (1995), no. 2, 211–219;].
It is also shown that complete continuity of all polynomials in the Taylor expansion at a of a holomorphic function f does not imply the complete continuity of f, but that such a condition is equivalent to the "local'' complete continuity of f at a: Whenever a sequence (xn) converges weakly to a and ∥xn−a∥≤c<r for all n (here r is the radius of uniform convergence of f at a), then f(xn) is norm-convergent.


Item Type:Article
Uncontrolled Keywords:polynomial; completely continuous; local complete continuity of holomorphic functions
Subjects:Sciences > Mathematics > Functions
ID Code:20056
Deposited On:21 Feb 2013 15:49
Last Modified:21 Feb 2013 15:49

Origin of downloads

Repository Staff Only: item control page